Jump to content

finsterbaby Help with withdraw from Lexapro and Wellbutrin


finsterbaby

Recommended Posts

finsterbaby

Hello all,

 

I'm generally very private about my medical history and have never posted to a public forum before, and feel a little uncomfortable doing so,  but I could really use some insight and reassurance BEFORE I see my health care provider tomorrow afternoon.

 

Here is a brief background on my history: 

Bi Polar 1 and Bordereline Personality, Panic disorder,

Past medical history: Paxil, Ativan, Lamictal, Ambilify, Probably something else I can't recall..

Current: Lithium, Trleptal, Xanax, Lexapro (Tappering), Wellbutrin

 

I have tapered off Lexapro before only to shorty go back on it. I know that this is one of the more difficult ones to tapper off of, but this seems excessive.

 

The tapering has been for 2 1/2 weeks. Wellbutrin was introduced as a substitute for the lexapro.

 

As of the last 3 days, I am experiencing excruciating brain zaps, dizziness, fatigue, and a consistent  and concerning muscle spasm on the right side of my face.

 

My question is: Has anyone here been on both of these medications? Are these symptoms most likely the withdrawal from lexapro OR could this be the wellbutrin. How long did your lexapro withdrawal help for? Being that I cannot take any NSAIDS (no advil, alive etc.) is there anything you took to help alleviate this? 

 

 

 

Any feedback would be greatly appreciated.

 

Link to post
  • Administrator

Welcome, finsterbaby.
 
You have classic withdrawal symptoms. It's the Lexapro you're reducing? If I were you, I'd go back to the immediately previous dose -- updose a little -- and stop tapering to let your system settle down.
 
Please read
Why taper by 10% of my dosage?
 

Tips for tapering off Lexapro (escitalopram)
 
Taking multiple psych drugs? Which drug to taper first?
 
You are on a lot of drugs. They may be interacting and making you feel poorly. Please put ALL the drugs you take in the Drug Interactions Checker http://www.drugs.com/drug_interactions.html
and copy and paste the results in this topic.
 
Before you started tapering Lexapro, how did you feel on your drug cocktail?
 
It's unlikely your health care provider will know a bean about tapering and withdrawal symptoms, so don't be surprised there.

This is not medical advice. Discuss any decisions about your medical care with a knowledgeable medical practitioner.

"It has become appallingly obvious that our technology has surpassed our humanity." -- Albert Einstein

All postings © copyrighted.

Link to post
finsterbaby

Thanks for the response. It's somewhat a relief to know that these are some classic symptoms. 

 

It is the lexapro that I am reducing so perhaps I do need to go back up to the lowest dose. 

 

The drugs are interacting poorly and although the Lexapro has worked well for two years with my bipolar, it's now causing some manic episodes (which I'm told is common) and that led my doctor to switch me off of Lexapro and onto wellbutrin. 

 

Before the Lexapro I had gone through some rapid cycling and had not been feeling well for months.  It seems to be the culprit. 

 

I mis-typed when I said health care provider, I will be seeing my physiatrist tomorrow who I see almost bi-weekly. 

Link to post

Hi Finsterbaby!

 

Fellow Lexapro taperer here. I've also been there with the poly-drugging. I actually think the Lexapro caused my "bipolar" diagnosis. Even though I am starting to reject all psychiatric diagnosis. Apparently, they're just made up by a bunch of people looking to legitimize their profession by trying to categorize and pathologize human suffering. Not to mention lining their own pockets and those of the drug companies. (See The Book of Woe by Gary Greenberg)

 

Anywho, {stepping down off my soapbox} It's been pretty well documented that antidepressants often cause rapid cycling in people diagnosed with what they call "bipolar disorder" and even mainstream psychiatry is backing away from using them to treat anyone who has experienced a manic or hypo-manic state.

 

Lexapro actually seemed to really help me for several years. Then it started wreaking havoc. If only I had known then what I know now.

 

You're definitely on the right track tapering this drug. Just go easy.

 

Peace, love and healing.

PatriciaVP@AbleWriterSays My Intro

 

Zoloft 150-200 mg- on and off between 1998 and 2004.

 

Lexapro 40 mg - 2004-2013 30 mg 2013 - August 2015 20 mg August 2015- September 2015 15 mg September 2015 - October 2015 10 mg October 2015 -Nov. 1 2015. Nov. 2015 increased dose to 12.5 mg to stabilize. Dec. 28 2015 11.25 mg March 29, 2016 10 mg. August 1, 2016 9 mg. October 23, 2016 8.1 mg. Nov. 29, 2016 7.5 mg. Feb. 25, 2017 7 mg. April 9, 2017 6.5 mg. June 2017 6 mg. Aug. 2018 5.75 mg March 2019 5.5 mg Apr. 2019 5.25 mg. June 2019 5 mg Sept. 2019 4.75 mg Nov. 2019 4.5 mg Dec. 2019  4.25 April 7 2020 4mg 

 

Depakote 1000 mg 2008-2013  750 2013-Dec 2015 500 mg Dec 2015 to Feb 2, 2016. Sopped completely Feb 2 2016.

 

Adderall 40mg 2004-Feb 29, 2016. Feb 29,2016 - reduced Adderall to 20 mg based on pdoc's recommendations. March 29, 2016 - Reduced Adderall to 15 mg. April 30 reduced Adderall to 10 mgs. May 28, 2016 reduced Adderall to 5 mgs.June 8, 2016 stopped taking Adderall due to extreme agitation.

 

Amphetamine 20mg 2008 - 1/16. 1/16 - Stopped Amphetamine completely because pdoc did not renew script.

WWW.PSYCHFREE.NET 

Link to post
  • Moderator Emeritus

Hi Finsterbaby, did you see the psychiatrist? Drugs are usually the problem with 'bipolar', many of us here gained that label after starting on an antidepressant, and lots ended on cocktails  so we all understand what you are going through, I'm glad that you found us. 

**I am not a medical professional, if in doubt please consult a doctor with withdrawal knowledge.

 

 

Different drugs occasionally (mostly benzos) 1976 - 1981 (no problem)

1993 - 2002 in and out of hospital. every type of drug + ECT. Staring with seroxat

2002  effexor. 

Tapered  March 2012 to March 2013, ending with 5 beads.

Withdrawal April 2013 . Reinstated 5 beads reduced to 4 beads May 2013

Restarted taper  Nov 2013  

OFF EFFEXOR Feb 2015    :D 

Tapered atenolol and omeprazole Dec 2013 - May 2014

 

Tapering tramadol, Feb 2015 100mg , March 2015 50mg  

 July 2017 30mg.  May 15 2018 25mg

Taking fish oil, magnesium, B12, folic acid, bilberry eyebright for eye pressure. 

 

My story http://survivingantidepressants.org/index.php?/topic/4199-hello-mammap-checking-in/page-33

 

Lesson learned, slow down taper at lower doses. Taper no more than 10% of CURRENT dose if possible

 

 

Link to post

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy